Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 124, NWS Pueblo, CO

July 12, 2022Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2022, 2:19 PM MDT for Fremont County, Teller County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2022, 2:19 PM MDT (20:19 UTC)
Expired
Jul 12, 2022, 3:15 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:30 PM MDTHAIL 1Victor, COREPORT OF QUARTER-SIZE HAIL IN VICTOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2956 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS55 KPUB 122019
SVRPUB
COC043-119-122115-
/O.NEW.KPUB.SV.W.0124.220712T2019Z-220712T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
219 PM MDT Tue Jul 12 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Fremont County in central Colorado...
  Southern Teller County in central Colorado...

* Until 315 PM MDT.

* At 219 PM MDT, a severe thunderstorm was located near Cripple
  Creek, or 23 miles west of Colorado Springs, moving southeast at 5
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cripple Creek, Victor and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
      3876 10521 3877 10494
TIME...MOT...LOC 2019Z 297DEG 6KT 3871 10522 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG/Cohen
7 follow-up statements
673 
WWUS55 KPUB 122024
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
224 PM MDT Tue Jul 12 2022

COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
224 PM MDT Tue Jul 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...

At 224 PM MDT, a severe thunderstorm was located near Cripple Creek,
or 22 miles southwest of Colorado Springs, moving southeast at 5 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Cripple Creek, Victor and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
      3876 10521 3877 10494
TIME...MOT...LOC 2024Z 297DEG 6KT 3871 10521 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
056 
WWUS55 KPUB 122028 CCA
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
228 PM MDT Tue Jul 12 2022

COC043-119-122115-
/O.COR.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
228 PM MDT Tue Jul 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...

At 228 PM MDT, a severe thunderstorm was located near Cripple Creek,
or 22 miles west of Colorado Springs, moving southeast at 5 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Cripple Creek, Victor and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
      3876 10521 3877 10494
TIME...MOT...LOC 2024Z 297DEG 6KT 3871 10521 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
758 
WWUS55 KPUB 122039
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
239 PM MDT Tue Jul 12 2022

COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
239 PM MDT Tue Jul 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...

At 239 PM MDT, a severe thunderstorm was located over Victor, or 21
miles southwest of Colorado Springs, moving southeast at 5 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Cripple Creek, Victor and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
      3876 10521 3877 10494
TIME...MOT...LOC 2039Z 297DEG 6KT 3870 10518 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
989 
WWUS55 KPUB 122043 CCA
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
243 PM MDT Tue Jul 12 2022

COC043-119-122115-
/O.COR.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
243 PM MDT Tue Jul 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...

At 243 PM MDT, a severe thunderstorm was located over Victor, or 21
miles southwest of Colorado Springs, moving southeast at 5 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Public confirmed report of 1 inch hail. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Cripple Creek, Victor and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 10494 3850 10531 3860 10538 3870 10530
      3876 10521 3877 10494
TIME...MOT...LOC 2039Z 297DEG 6KT 3870 10518 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG/Cohen
447 
WWUS55 KPUB 122051
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
251 PM MDT Tue Jul 12 2022

COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
251 PM MDT Tue Jul 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES...

At 251 PM MDT, a severe thunderstorm was located over Victor, or 20
miles southwest of Colorado Springs, moving southeast at 5 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Victor and Penrose. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3846 10494 3850 10531 3861 10526 3871 10519
      3870 10500
TIME...MOT...LOC 2051Z 297DEG 6KT 3869 10516 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG/Cohen
223 
WWUS55 KPUB 122056
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
256 PM MDT Tue Jul 12 2022

COC043-119-122115-
/O.CON.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
256 PM MDT Tue Jul 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTHERN TELLER COUNTIES...

At 256 PM MDT, a severe thunderstorm was located over Victor, or 20
miles southwest of Colorado Springs, moving southeast at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Fremont and southern Teller Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3850 10531 3866 10518 3863 10506 3848 10508
TIME...MOT...LOC 2056Z 297DEG 6KT 3869 10515 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG/Cohen
339 
WWUS55 KPUB 122108
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
308 PM MDT Tue Jul 12 2022

COC043-119-122117-
/O.EXP.KPUB.SV.W.0124.000000T0000Z-220712T2115Z/
Fremont CO-Teller CO-
308 PM MDT Tue Jul 12 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREMONT AND
SOUTHERN TELLER COUNTIES WILL EXPIRE AT 315 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3850 10531 3866 10518 3863 10506 3848 10508
TIME...MOT...LOC 2107Z 297DEG 6KT 3868 10514 

$$

MG/Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:24 PM MDT, 55 minutes earlier.

Area forecast discussion, Jul 12, 1:24 PM MDT, 55 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Pueblo CO
124 PM MDT Tue Jul 12 2022

.UPDATE...
Issued at 1156 AM MDT Tue Jul 12 2022

No real big changes to the forecast/grids today, mainly to
slightly increase pops and focus them along the southern mountains
and I-25 corridor where thunderstorms are most expected. Diurnal
shower and thunderstorm development is already occurring over the
higher terrain and expect this to continue to increase in coverage
and intensity over the next several hours. Through early
afternoon, expect any storm over and near the mountains to be
capable of producing gusty winds, small hail, and brief heavy
downpours. As mid level energy drops southeast through early to
mid afternoon, expect this development to spread east to the Pikes
Peak region and southern mountains. During this time, low/mid
level flow will turn easterly and provide moist upslope flow right
into the eastern higher terrain. This should support increases in
coverage and intensity of thunderstorms during this time,
especially as surface dewpoints remain well into the 40s and at
least low 50s, and as low/mid level lapse rates steepen.

With building instability and plenty of moisture and support,
should see the thunderstorms continue to focus along the southern
mountains and adjacent locations, while also moving into the I-25
corridor. Forecast guidance along the I-25 corridor along with
recent AMDAR soundings are showing some potential capping in
place, though think the focused support should easily overcome the
cap this afternoon. While shear is not overly high, latest short
term guidance is noting pockets of shear around 30kt. So, do think
there is potential for strong to severe thunderstorm development
along the I-25 corridor from mid to late afternoon through mid
evening. If severe storms were to develop, large hail to the size
of ping pong balls and wind gusts to 65 mph (updated hazards)
would be the main threats. Further to the east, the previously
mentioned cap is present, and also stronger. So, at this time,
think development will struggle to make it to the eastern plains.
That being said HREF guidance is showing some potential over the
eastern plains this evening and will keep a close eye on trends.

Localized flash flooding, especially for the burn scars, is
possible again today. Focus along the mountains along with
northwest to southeast steering flow will support this risk. While
all burn scars are at risk, think the Spring Burn Scar will be
most at risk.

&&

.SHORT TERM...(Today and tonight)
Issued at 410 AM MDT Tue Jul 12 2022

...Key Messages:

1) Majority of precip will once again be in mountains with numerous
showers anticipated with localized heavy rain possible in the high
country; burn scar flooding possible once again.

2) population centers (along with most of the plains) will see
little if any precip next 24 hours...

Currently...

MCS which brought locally heavy rain to parts of the southern
regions of the fcst area was located in NM and Tx and was moving
southeast. Remnant high clouds were still noted over the southeast
sections but was gradually dissipating. Over the remainder of the
region it was predominantly clear.

Today and Tonight...

Another wet day is likely over the high country. Water vapor imagery
still shows a rather moist plume over the forecast area. Guidance
does not show any noticeably drier air moving into the high country
during the next 24 hours. These factors, combined with remnant low
level moisture from precip which fell yesterday will once again
allow for numerous storms to occur once again, with the heaviest
precip falling mainly along and south of the US 50 corridor in the
high country. Flash flooding in the mtns, especially the burn scars,
will once again be possible today.

As for precip on the plains, it doesn't look overly promising. I do
expect some showers to push off the mtns today across the
population centers, but activity does not appear to be significant,
per national QPF guidance and hi res model output. The best chance
of measurable precip will be over the Palmer Divide and Raton Mesa.
There is a rather very good chance that the lower Ark Rvr valley
areas east of Pueblo will see no precip during the next 24 hours.

As for strong to severe storms today, I do not expect any organized
severe weather, but cannot rule out locally strong gusty winds with
any storms. The area is not currently outlooked for severe weather
today per SPC fcst products.

Max temperatures today will be at or cooler than yesterdays max
temps, with the cooler temps being noted over the far southeast
plains.

Precip in the mtns should die off by early to mid evening, and
showers on the plains should die off by mid to late evening.
\/Hodanish

.LONG TERM...(Wednesday through Monday)
Issued at 410 AM MDT Tue Jul 12 2022

Key messages:

1) Daily chance for afternoon showers and thunderstorms, mainly over
the higher terrain and I-25 Corridor.

High pressure ridge persisting over the region will be the
predominant feature through the extended period.

Wednesday...The upper ridge axis begins to edge east, back into
western CO for Wed. Models indicate that the monsoonal moisture
plume will be drawn up across AZ, UT, western NM and western CO, and
though activity will be a bit slower to begin, convection will be
likely across the Continental Divide by early aftn. Scattered storms
are forecast for the eastern mts, while the I-25 Corridor should see
just isolated convection. Slow-moving thunderstorms will be
capable of locally heavy rainfall, though the highest probability
of any flash flood threat will be across the Chalk Cliffs in
Chaffee County. High temps will be on the climb once again as
well, with readings in the 80s for the high valleys, and 90s for
the plains.

Thursday and Friday...The upper ridge of high pressure will continue
to slip eastward and position directly over CO, boosting maximum
temperatures across the state. Models indicate that the moisture
plume will continue to feed up across the Four Corners and into
eastern UT and western CO, producing a healthy dose of showers and
thunderstorms for the higher terrain each aftn and eve. The I-25
Corridor will see isolated to scattered convection chances each day,
while dry conditions persist for the far eastern plains near the
Kansas border. Plan on maximum temps each day in the 80s for the
high valleys, and 90s to around 100F for the plains. These two days
will likely be the hottest days of the extended forecast period.

Saturday through Monday...Long range models continue to show some
sort of upper disturbance or shortwave pushing east across Canada
and the northern states late Friday, while the upper ridge slides a
bit to the west. This will serve as the trigger for increased
activity across the Rockies as north to northwest flow aloft settles
in across CO. At this time there is no significant change to the
current pcpn trends across the forecast area, though isolated
convection should return to the far eastern plains. High temps over
the weekend will remain quite warm, and at or slightly above
seasonal normals. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1151 AM MDT Tue Jul 12 2022

All TAF stations, KALS, KCOS and KPUB, will have VFR conditions
through the end of the forecast period, though there is a slight
chance of lowered cigs at any of the TAF  stations should a
thunderstorm come through around 21Z. Winds will be mostly light at
all TAF station with the exception of wind gusts from outflow in the
vicinity of thunderstorms around 21Z, coming out of the southeast at
KALS, out of a southerly direction at KCOS and out of a
northwesterly direction at KPUB. Precipitation should leave the area
around 02Z.
-Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RODRIGUEZ
SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...RISER
Hazardous weather outlook, Jul 12, 12:18 PM MDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1218 PM MDT Tue Jul 12 2022

COZ058>089-093>099-131830-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1218 PM MDT Tue Jul 12 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms will develop this
afternoon over the mountains, with the activity spreading across
most valleys during the afternoon time period. The main concerns
will be the potential for flash flooding, especially over the burn
scar areas, gusty winds and small hail. The heaviest rainfall
potential will be along and south of highway 50.

Scattered storms will push onto the I-25 later this afternoon and
early evening, with a few storms possibly becoming severe. If
severe storms develop, then wind gusts to 65 mph and hail to the
size of ping pong balls would be possible. Isolated thunderstorms
are possible over the far eastern plains this evening, some of
which could be strong to severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely across the higher terrain Wednesday
through Friday, with just isolated to scattered activity expected
along the I-25 Corridor.

Similar thunderstorm activity is forecast for Saturday through
Monday, though isolated convection will return to the far eastern
plains near the Kansas border.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Jul 12, 1:27 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
127 PM MDT Tue Jul 12 2022

COZ067-068-071-122015-
Southern San Luis Valley CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
127 PM MDT Tue Jul 12 2022

...A cluster of strong thunderstorms will impact portions of
southwestern Rio Grande, southern Mineral and northwestern Conejos
Counties through 215 PM MDT...

At 126 PM MDT, Doppler radar was tracking a developing cluster of
strong thunderstorms along a line extending from 9 miles south of
Wolf Creek Pass to 17 miles south of Del Norte. Movement was
southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Platoro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3714 10659 3719 10660 3723 10668 3740 10668
      3740 10684 3750 10637 3723 10614 3713 10658
TIME...MOT...LOC 1926Z 331DEG 16KT 3735 10676 3743 10643

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MG/Cohen
Special weather statement, Jul 12, 2:14 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Tue Jul 12 2022

COZ076-077-079-081>083-085-122100-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
214 PM MDT Tue Jul 12 2022

...Strong thunderstorms will impact portions of eastern Fremont,
southern Teller and west central El Paso Counties through 300 PM
MDT...

At 214 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cripple Creek to near Royal Gorge.
Movement was southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Strong winds will extend well away from any
         precipitation.

Locations impacted include...
Manitou Springs, Cripple Creek, Victor, Pikes Peak, Royal Gorge and
Canon City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3869 10485 3827 10541 3854 10552 3885 10515
      3889 10492
TIME...MOT...LOC 2014Z 296DEG 13KT 3876 10514 3847 10535

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MG/Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:05 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jul 11, 6:15 PM MDTSpecial Weather StatementPUBAlamosa45 min
Jul 11, 6:29 PM MDTSpecial Weather StatementPUBHuerfano31 min
Jul 11, 6:41 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jul 11, 7:31 PM MDTSpecial Weather StatementPUBLas Animas59 min
Jul 12, 1:05 PM MDTFlash Flood WarningPUBChaffee3 hr
Jul 12, 1:27 PM MDTSpecial Weather StatementPUBRio Grande48 min
Jul 12, 2:14 PM MDTSpecial Weather StatementPUBFremont46 min
Jul 12, 2:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 12, 2:34 PM MDTSpecial Weather StatementPUBSaguache41 min
Jul 12, 2:38 PM MDTSpecial Weather StatementPUB37 min
Jul 12, 2:49 PM MDTSevere Thunderstorm WarningPUBSaguache29 min
Jul 12, 2:53 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas37 min
Jul 12, 3:07 PM MDTSpecial Weather StatementPUBFremont53 min
Jul 12, 3:16 PM MDTSpecial Weather StatementPUBFremont59 min
Jul 12, 3:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas18 min
Jul 12, 3:38 PM MDTSpecial Weather StatementPUBEl Paso52 min
Jul 12, 3:49 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Jul 12, 3:54 PM MDTSpecial Weather StatementPUBHuerfano51 min
Jul 12, 3:56 PM MDTSpecial Weather StatementPUBPueblo49 min
Jul 12, 4:05 PM MDTSpecial Weather StatementPUBCostilla40 min
Jul 12, 4:12 PM MDTSevere Thunderstorm WarningPUBPueblo58 min
Jul 12, 4:26 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo44 min
Jul 12, 5:11 PM MDTSpecial Weather StatementPUBHuerfano49 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.